Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Adenosine-induced worsening of supraventricular tachycardia
  1. Georgey Koshy Kunnumpuram1,
  2. Ashfaq Patel2
  1. 1Department of Cardiology, Al Ahli Hospital, Doha, Qatar
  2. 2Department of Cardiology, Hamad Medical Corporation, Doha, Qatar
  1. Correspondence to Dr Georgey Koshy Kunnumpuram, georgeyk{at}gmail.com

Summary

An approximately 20-year-old to 30-year-old patient presented with a haemodynamically stable supraventricular tachycardia . The patient was managed with intravenous adenosine primarily, with two bolus doses of 6 and 12 mg. This, however, caused a rare paradoxical surge of tachycardia with mild haemodynamic compromise. The patient further required a combination of Metoprolol and Verapamil administration to slow down and reverse the arrhythmia. Following this the patient remained stable with no further episodes till discharge.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.